I take Gilenya and have since April of last year. I haven't had any side effects to speak of except some appetite loss at the beginning. However, my lymphocyte count got really low and had to go to every other day dosing. Now am back on every day.
Gilenya is my first treatment so I don't have anything to compare it with like you would. My disease is quite active and am not completely controlled at this time. So, the jury is still out on how effective it is going to be for me. Tysabri is now on the table.
The screening and first dose observation that is required was not a big deal for me. Everything went fine.
I would much prefer taking a pill over a shot as I am sure anyone would. Consult with your MS doctor and insurance company to see if it is an option for you. If it is, Novartis offers copay assistance of up to $12,000 a year.
I have often wondered that myself. I have had heart palps for years. Have worn Holter monitors and had several echocardiograms. One time I did have low potassium and was kept in hospital overnight to get IV potassium. I get them all the time. They come and go and when they come it is almost constant for several weeks.
I understand what you are experiencing. They can be quite frightening.
There are benign causes but you should still consult your doctor in case you need further testing. Also, it could be a side effect from Avonex.
I am sorry you are going through this. It can indeed be very frustrating.
Unfortunately, I am not aware of a register of MS specialists. I found mine by doing a Google search. I just simply searched for "MS specialists" in my state(Tennessee). Then I did research on the ones I found. Be aware though, not all of the specialists are equal. I ran into one at a prominent university center who didn't help me at all.
I hope you can find a doc close to your home. Look for one who does a l
Kim gives great advice. She may know of a resource that will have some info. Hopefully she will reply as well with her insight on this.
I have been taking Gilenya for 2 months and so far so good. Gilenya is the first and only MS drug I have taken, so I can't make any comparisons to any of the other drugs. My neuro, who is an MS specialist said it would be the drug he would take.
Since cost was a factor, and I was treatment naive, I was able to enroll in a study that is comparing injectables with Gilenya on the chance that I could get Gilenya.
You probably already know that you have to stay at doctor's office for the day to have BP and heart rate checked every hour. It went by really fast as my husband was there to keep me company and I met other patients who were there for various other treatments.
My heart rate dropped some there and for about a week or so after that. But no big deal. The only other thing I noticed was a loss of appetite (sometimes that's not a bad thing) for about a month and a little bit of hair thinning.
I have had some good days lately so hopefully it is helping. Maybe some other folks on here who have been taking it longer will weigh in as well.
The opinions expressed in WebMD User-generated content areas like communities, reviews, ratings, or blogs are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. User-generated content areas are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service, or treatment.
Do not consider WebMD User-generated content as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.